I am 25 years old and have been taking methadone for about 3 years and really want to get off of it and cant taper my self because i have been bying them on the street and my dealer moved so i need help figuring out what kind of vitamins should i take and what should i eat the stomach hurts and i cant sleep.
Dear Chad, welcome to the site. Vitamins are not really going to help that much here, but there is a list of over the counter meds and supplements known as the Thomas recipe and if you google the Thomas recipe opiate withdrawal it will give you the list. The reason your tummy hurts is that there are opiate receptors in the brain and the stomach and they are attempting to get your brain to release its own opiate, or get you to take some, or take opiate replacement. You didn't list how much methadone you are on, can you please hit comment and list that for us. Those symptoms ( tummy ache, insomnia) are attempts by the body to get the brain system that used to function normally and release its own opiate to reboot and function, but it is crashed for now. Eventually it will reboot, but it may take a bit for it to do it. If you can get out and do some light but regular exercise, say 10 to 15 minutes of walking twice per day and gradually increase that time every few days, it helps send the signal to reboot the brain's crashed system, it produces endorphins that make you feel better mentally and physically, and it helps regulate the eat-sleep-wake cycles. I hesitate to offer more advice without knowing how long you were on methadone, but will and others may help, but that amount of methadone you are on may help guide us in helping you.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Aug 2009 • 5 answers
Posted 3 Sep 2009 • 2 answers
Posted 2 Nov 2009 • 3 answers
Posted 10 Oct 2011 • 4 answers
Posted 24 Nov 2011 • 2 answers